Alert archive / Indiana / River Flood Warnings in 2019

River Flood Warning 285, NWS Indianapolis, IN

June 10, 2019Jackson County, Lawrence County, Washington County, Indiana

NWS Indianapolis, IN issued this river flood warning at Jun 10, 2019, 11:02 PM EDT for Jackson County, Lawrence County, Washington County, Indiana. It took effect at Jun 11, 2019, 8:51 AM EDT. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Jun 10, 2019, 11:02 PM EDT (03:02 UTC)
In effect from
Jun 11, 2019, 8:51 AM EDT
Expired
Jun 11, 2019, 11:37 AM EDT
In force
3 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Jackson County, IN, Lawrence County, IN, Washington County, IN

The radar

The Indianapolis radar (KIND), 90 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Fork White River near Seymour (SERI3).

Action stage
8 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03365500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

437 
WGUS43 KIND 110302
FLWIND
Flood Warning
National Weather Service Indianapolis IN
1102 PM EDT Mon Jun 10 2019

...The National Weather Service in Indianapolis has issued a Flood 
Warning for a portion of the following waterway in central Indiana...

  East Fork White River...

.Lowland flooding is expected to develop along the East Fork 
White River in the vicinity of Seymour. Just north of Seymour in 
Bartholomew County, one and a half up to three and a half inches of 
rain fell since June 5th. Flooding will look to affect some 
agricultural land and some local roads as well. Flooding is expected 
to begin Tuesday morning. Major flooding is not expected. 


Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC071-093-175-111502-
/O.NEW.KIND.FL.W.0285.190611T1251Z-190613T0600Z/
/SERI3.1.ER.190611T1251Z.190612T0600Z.190612T1800Z.NO/
1102 PM EDT Mon Jun 10 2019

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the East Fork White River at Seymour.
* from Tuesday morning to late Wednesday night.
* At  9:45 PM Monday the stage was 10.1 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday morning and continue 
  to rise to near 13.1 feet by late Tuesday night.  It will fall 
  below flood stage by Wednesday afternoon.
* At 12.0 feet...Significant agricultural lands begins to flood.  High
  water affects some local roads.

&&

LAT...LON 3905 8583 3886 8599 3877 8613 3879 8620
      3893 8604 3906 8587             

$$
1 follow-up statement
283 
WGUS83 KIND 111537
FLSIND
Flood Statement
National Weather Service Indianapolis IN
1137 AM EDT Tue Jun 11 2019

...The Flood Warning is no longer in effect for the following 
waterway in Indiana...

  East Fork White River...


.The East Fork White River near Seymour is now expected to crest 
below flood stage later this evening.  Additional flooding will be 
possible next week as additional rain moves into the area.

Precautionary/Preparedness Actions...

Be alert to flood debris on previously flooded roads. Keep children 
away from flooded areas. Recreational and agricultural interests 
should remain alert to changing river conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC071-093-175-111607-
/O.CAN.KIND.FL.W.0285.000000T0000Z-190613T0600Z/
/SERI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1137 AM EDT Tue Jun 11 2019

The Flood Warning is cancelled for
  The East Fork White River at Seymour.
* At 10:45 AM Tuesday the stage was 11.0 feet.
* Flood stage is 12.0 feet.
* Forecast...It will crest below flood stage at 11.4 feet this 
  evening.


&&

LAT...LON 3905 8583 3886 8599 3877 8613 3879 8620
      3893 8604 3906 8587             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jun 10, 10:59 PM EDT, 3 minutes earlier.

Area forecast discussion, Jun 10, 10:59 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1059 PM EDT Mon Jun 10 2019

.UPDATE...
The AVIATION Section has been updated below.

&&

.SYNOPSIS...
Issued at 351 PM EDT Mon Jun 10 2019

High pressure will begin to build into the area overnight,
bringing clear skies and cool temperatures to the area. Dry
weather will continue through Tuesday night. Chances for showers
and storms will exist from Wednesday into Thursday as low pressure
moves through the Great Lakes. Temperatures through the week will
generally be below normal for the time of year.

&&

.NEAR TERM /Overnight/...
Issued at 942 PM EDT Mon Jun 10 2019

Clear skies across the region this evening as high pressure builds
across the Ohio Valley. 0130Z temperatures were already showing a
nice urban/rural split with the dry airmass overhead...ranging from
the lower 60s to the mid 70s.

Quiet weather is expected tonight as the high strengthens over the
region. Wind gusts have dropped off rapidly in the last hour or so
as the nocturnal inversion develops. Expect just light winds
overnight with near ideal conditions for radiational cooling. Lows
look on target for the low and mid 50s...and think its not out of
the question that a few of our normal cool spots could slip into
the upper 40s prior to daybreak.

Zone and grid updates out.

&&

.SHORT TERM /Tuesday through Thursday/...
Issued at 351 PM EDT Mon Jun 10 2019

Dry and very pleasant conditions are expected Tuesday into Tuesday
night with mostly clear to partly cloudy skies and temperatures
pleasantly below normal.

The next chance for showers and storms will begin Wednesday and
continue into Thursday as a frontal system impacts the region.
Severe weather appears unlikely, although with recent rains
whatever rain does fall could exacerbate the ongoing high water
situation.

Temperatures will remain below normal for the time of year.

&&

.LONG TERM /Thursday night through Monday/...
Issued at 254 PM EDT Mon Jun 10 2019

The long term will start out dry with high pressure moving
through. By Friday night, though, a frontal system will approach
from the northwest as the upper pattern flattens out and becomes
more progressive. This will bring in chances for showers and
thunderstorms that will last through the rest of the long term.
High confidence there will be some shower/storm activity during
that stretch, but low confidence in placement or timing, and think
it unlikely that it will be wet every day. The long term period
will start with below normal temperatures but they should return
to normal for the weekend.

&&

.AVIATION /Discussion for 110600Z TAF Issuance/...
Issued at 1059 PM EDT Mon Jun 10 2019

VFR conditions through the forecast period.

High pressure will dominate the weather across the Ohio Valley
through Tuesday bringing mostly clear skies. Light northwest winds
overnight will increase to 5-10kts Tuesday...before becoming light
and variable by the afternoon and evening as the center of the high
passes by. Could see a few diurnal cu Tuesday afternoon but deep
subsidence will keep those cu few and far between.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...Nield
NEAR TERM...Ryan
SHORT TERM...Nield
LONG TERM...CP
AVIATION...Ryan
Hazardous weather outlook, Jun 10, 4:08 PM EDT, 6 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
408 PM EDT Mon Jun 10 2019

INZ021-028>031-035>049-051>057-060>065-067>072-112015-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute,
Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood,
Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield,
Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington,
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown,
and North Vernon
408 PM EDT Mon Jun 10 2019

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Outlook: No Hazardous Weather is expected.

Discussion: High pressure will build across the area tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Outlook: There are chances for showers and thunderstorms over central
Indiana on Wednesday and Thursday...and again on Saturday and
Sunday. Widespread severe storms are not expected.

Discussion: Cooler weather is expected for much the week...with
additional chances for showers and thunderstorms Wednesday and
Thursday as an upper level wave drifts through the Ohio Valley.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

Nearby

River Flood Warnings in Indiana, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.